MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A CP-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A CP-1; SUTURE, SURGICAL, ABSORBABLE
Model Number Z466H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in mwr-2210968-2021-00578, 2210968-2021-00581, 2210968-2021-00582, 2210968-2021-00583, 2210968-2021-00584, 2210968-2021-00585, and 2210968-2021-00586 a manufacturing record evaluation was performed for the finished device batch number qcmlbc, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was originally reported that ¿during multiple procedure that the vet is experiencing a lot of breakage over the past month.Another like device was used to complete the procedure".Could you please confirm how many procedures were affected by suture breakage? could you please provide the dates of these procedures? was there any quality deficiency/ non-conformance noted with the device before use/ during use or during possible re-operation? could you please confirm the device return status/follow up?(30 sterile samples).It was also reported that ¿three patients needed to be re-sutured due to wound dehiscence¿.Could you please confirm if wound dehiscence was a consequence of post-op suture breakage? could you please clarify which affected suture product was used on each patient? could you please provide the initial procedure dates, as well as the re-suturing dates? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that an animal underwent an unknown animal procedure on (b)(6) 2020 date and suture was used.The suture broke intra-operatively.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/18/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: it was reported by the account contact that during multiple procedure that the vet is experiencing a lot of breakage over the past month.Another like device was used to complete the procedure.Unopened samples of product code z466 were received for evaluation.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed and the pull force was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.

Brand Name
PDSII VIO 27IN 2-0 S/A CP-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11214444
Report Number2210968-2021-00579
Device Sequence Number2271021
Product Code NEW
UDI-Device Identifier10705031061057
UDI-Public10705031061057
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2025
Device Model NumberZ466H
Device Catalogue NumberZ466H
Device Lot NumberQCMLBC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date02/18/2021
Patient Sequence Number1